Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Oct 30, 2023, 8:33 AM CDT for 21 counties in Texas. It took effect at Oct 30, 2023, 9:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2023, 8:33 AM CDT (13:33 UTC)
- In effect from
- Oct 30, 2023, 9:00 AM CDT
- Expired
- Oct 30, 2023, 1:34 PM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
All 21 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 5 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WWUS74 KEWX 301333 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 833 AM CDT Mon Oct 30 2023 TXZ173-187-189>194-204>209-219>225-302100- /O.NEW.KEWX.WI.Y.0010.231030T1400Z-231030T2100Z/ Williamson-Bandera-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Medina- Bexar-Comal-Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson- Karnes-Gonzales-De Witt-Lavaca- Including the cities of Georgetown, Bandera, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 833 AM CDT Mon Oct 30 2023 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central Texas including much of the Coastal Prairies, the I-35 Corridor, and the eastern Hill Country. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
483 WWUS74 KEWX 301834 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 134 PM CDT Mon Oct 30 2023 TXZ173-187-189>194-204>209-219>225-301945- /O.CAN.KEWX.WI.Y.0010.000000T0000Z-231030T2100Z/ Williamson-Bandera-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Medina- Bexar-Comal-Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson- Karnes-Gonzales-De Witt-Lavaca- Including the cities of Georgetown, Bandera, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 134 PM CDT Mon Oct 30 2023 ...WIND ADVISORY IS CANCELLED... Winds continue to be sustained at near 20 mph with some gusts to near 30 mph over South-Central Texas. However, the stronger gusts to between 35 and 40 mph from earlier today are no longer occurring, and the Wind Advisory was cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Oct 30, 6:39 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 30, 6:39 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 639 AM CDT Mon Oct 30 2023 ...New AVIATION... .SHORT TERM... (Today through Tuesday) Issued at 308 AM CDT Mon Oct 30 2023 Synopsis/Mesoanalysis: Early morning surface observations show yesterday's Arctic cold front now well to our southeast, extending from the South Texas Gulf coast into the Lower Mississippi Valley. Unseasonably strong surface pressures surging in from the north are helping to drive gusty north winds across the region, which are combining with surface temperatures in the upper 30s & low 40s to support wind chills in the 20s and 30s areawide. Linked to isentropic ascent rooted in the 850-700 millibar layer, radar imagery shows widespread rainfall ongoing outside of the Coastal Plains. Said rainfall has been mostly light to moderate in nature, though transient convection has been noted within the broader region of stratiform rainfall over the last several hours. Likely tapping into the several hundred J/kg of MUCAPE sampled in last evening's DRT sounding, as well as in current ACARS soundings from AUS and SAT, brief rainfall rates of 1-3" per hour have been noted on our local radars within the elevated convective cells, with considerably lighter rainfall rates ongoing within the less intense precipitation. Anticipate that the widespread rainfall will continue through the morning hours today, with additional lighter overrunning precip possible this afternoon and tonight. Blustery conditions will continue through Tuesday afternoon, though winds should taper slightly by the late afternoon hours today. Predawn & This Morning: Expect that the currently ongoing widespread rainfall will continue. Rates should remain overall light to moderate in nature, though brief heavy downpours will be possible in any embedded convection. Widespread flooding concerns are low given the isolated & transient nature of embedded thunderstorms, though ponding of water on roads is certainly possible in areas experiencing brief heavy rainfall. Be sure to slow down & allow for extra time if commuting early today. While unlikely given current temperatures, dew points, & attendant wet bulb temperatures, we will need to monitor observational trends over the southern Edwards Plateau for potential sleet pellets mixing in with the rainfall. This would require additional dry and/or cold air advection within the boundary layer given current dew point & temperature obs, with the 00Z Sunday CAM suite split regarding if such a scenario will occur through the late morning hours. Impacts are not expected in the event that isolated sleet does occur over this portion of the area. Blustery conditions will continue given very gusty north winds, leading to wind chills in the 20s over the southern Edwards Plateau, Hill Country, and I-35 Corridor, with 30s elsewhere. Have issued an SPS through late morning given the combination of near advisory-level winds and the aforementioned wind chills. Be sure to bundle up accordingly when heading outside early today. This Afternoon & Tonight: Blustery conditions will continue, though north winds should gradually begin to taper by late afternoon and early evening. Chilly high temperatures in the 40s are expected areawide, with locations over the higher terrain of Hill Country likely remaining in the upper 30s. Additional periods of overrunning precip will be possible, though activity is expected to be much more scattered & lighter in nature relative to the ongoing activity. Wintry precip is not expected in any of said overrunning rainfall. Tuesday: Another morning of very cold wind chills is expected, when still elevated northerly winds will combine with low temps ranging from the mid 30s to low 40s to support readings in the 20s and 30s. Overrunning precipitation will rapidly shut off throughout the day as dry, northerly winds become established from the surface through the 700 millibars. "Milder" high temperatures in the low-mid 50s are expected given lighter northerly winds and concluding cold air advection in the low levels, but will still be well-below normal for Halloween. Expect temperatures in the lower half of the 50s by late afternoon & the beginning of Trick or Treating across South-Central Texas. && .LONG TERM... (Tuesday night through Sunday) Issued at 308 AM CDT Mon Oct 30 2023 Dry air will be settled into the region Tuesday night with mostly clear skies. Surface winds will be light enough for areas along and west of the I35 corridor to see decent a radiational cooling setup while areas to the east should see some 5-10 mph winds continue. Nevertheless, it will be the coldest night of the season with a freeze likely for portions of the Hill Country and low-lying areas of the I35 corridor. A Freeze Warning will likely be needed for these locations. Our eastern counties should stay in the middle to upper 30s with slightly higher winds as well as Rio Grande Plains where dewpoints should be a tad higher. Afternoon highs on Wednesday will warm up into the upper 50s to lower 60s under clear skies. Winds will begin to pick up overnight Wednesday for the western counties, but be near calm in the east and there could be a light freeze for portions of Bastop, Caldwell, and Lee County where winds are lowest. Will have to continue to monitor for another possible Freeze Warning for any counties that do not see a freeze the night before. The rest of the long-term portion of the forecast will be quiet. The warming trend will continue with highs getting a bit warmer each day through the end of the forecast period. Highs for the upcoming weekend will be in the upper 70s and 80s across the area with lows in the 50s to lower 60s. && .AVIATION... (12Z TAFS) Issued at 628 AM CDT Mon Oct 30 2023 Gusty north winds and scattered -RA continue this morning across the region. Observed cigs & attendant categories have underperformed relative to numerical forecasts leading into the period, with IFR yet to materialize at AUS. DRT, SAT, and SSF have experienced periods of SCT versus the anticipated BKN/OVC bases between FL015 and FL030, with a mix of VFR & MVFR obs being the result through the overnight hours. Have held prevailing mentions of MVFR cigs in the DRT and San Antonio TAFs through late morning given an overall thick cloud deck depicted in satellite imagery, as well as nearby MVFR obs at KDLF, KSKF, and KRND. Expect prevailing VFR to return to all sites by mid- afternoon at the latest, with confidence regarding additional reductions Tuesday morning low at this time. Additional periods of -RA will be possible through this evening, though not at the coverage or intensity observed over the last 6 hours. Have thus favored PROB30 mentions of showers in the out period instead of prevailing -RA. && .CLIMATE... Issued at 341 AM CDT Sun Oct 29 2023 Record Low Maximum Temperatures for October 30th Austin Bergstrom: 49 (1993) Austin Camp Mabry: 49 (2019, 1993, 1925) San Antonio: 48 (1925) Del Rio: 49 (1925) Record Low Maximum Temperatures for Month of October Austin Bergstrom: 46 (10/27/2020) Austin Camp Mabry: 41 (10/29/1925) San Antonio: 44 (10/29/1925) Del Rio: 43 (10/27/2020) && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 45 39 56 37 / 70 30 0 0 Austin Bergstrom Intl Airport 46 39 56 33 / 70 30 0 0 New Braunfels Muni Airport 48 41 57 36 / 40 40 0 0 Burnet Muni Airport 44 36 55 34 / 70 10 0 0 Del Rio Intl Airport 50 43 60 38 / 30 10 0 0 Georgetown Muni Airport 45 38 56 32 / 80 20 0 0 Hondo Muni Airport 46 41 56 33 / 40 40 0 0 San Marcos Muni Airport 46 39 56 34 / 50 40 0 0 La Grange - Fayette Regional 46 41 56 37 / 70 40 0 0 San Antonio Intl Airport 47 41 57 37 / 40 40 0 0 Stinson Muni Airport 48 43 59 37 / 30 40 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Quigley Long-Term...29 Aviation...Quigley
Hazardous weather outlook, Oct 30, 4:13 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 413 AM CDT Mon Oct 30 2023 TXZ171>173-183>194-202>209-217>225-228-310915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 413 AM CDT Mon Oct 30 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Gusty north winds and cold temperatures will combine to create blustery conditions across South-Central Texas today. Wind chills in the mid to upper 20s are expected this morning over most of the southern Edwards Plateau, Hill Country, and I-35 Corridor, with values in the 30s elsewhere. Winds should taper some by late this afternoon, though wind chills will remain in the 30s. Be sure to bundle up accordingly when heading outside today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread low temperatures at or below freezing remain forecast over Hill Country, in addition to low-lying areas along & east of I-35 on Wednesday morning. Be sure to bring any cold-sensitive plants indoors on Tuesday night in these areas. While not as widespread compared to Wednesday, additional lows at or below freezing are possible in low lying areas east of I-35 on Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.